Nonparametric Bayesian posterior contraction rates for discretely observed scalar diffusions

Richard Nickl, Jakob Söhl

Research output: Contribution to journalArticleScientificpeer-review

20 Citations (Scopus)

Abstract

We consider nonparametric Bayesian inference in a reflected diffusionmodel dXt = b(Xt)dt + σ(Xt)dWt , with discretely sampled observationsX0,X, . . . , Xn. We analyse the nonlinear inverse problem correspondingto the “low frequency sampling” regime where >0 is fixed and n→∞.A general theorem is proved that gives conditions for prior distributions on the diffusion coefficient σ and the drift function b that ensure minimaxoptimal contraction rates of the posterior distribution over Hölder–Sobolevsmoothness classes. These conditions are verified for natural examples ofnonparametric random wavelet series priors. For the proofs, we derive newconcentration inequalities for empirical processes arising from discretely observeddiffusions that are of independent interest.
Original languageEnglish
Pages (from-to)1664-1693
Number of pages30
JournalAnnals of Statistics
Volume45
Issue number4
DOIs
Publication statusPublished - 1 Jan 2017
Externally publishedYes

Keywords

  • Nonlinear inverse problem
  • Bayesian inference
  • diffusion model

Fingerprint Dive into the research topics of 'Nonparametric Bayesian posterior contraction rates for discretely observed scalar diffusions'. Together they form a unique fingerprint.

  • Cite this